Flood, Marion
- When
- October 25, 5:45 AM EST to October 26, 8:00 PM EST
- Where
- Marion forecast zone
- Property damage
- $30,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
An upper level low pressure system tracked east across Ohio during the evening hours of the 24th and early morning hours of the 25th. This system produced rain, some of it heavy, over most of northern Ohio.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An upper level low pressure system tracked east across Ohio during the evening hours of the 24th and early morning hours of the 25th. This system produced rain, some of it heavy, over most of northern Ohio. The heaviest rainfall fell on portions of the Scioto River basin including Marion County. With the ground already saturated from steady rains the previous four days, the rain on the 25th quickly ran off causing the Scioto River at LaRue to go into flood during the morning hours of the 25th. At 7 am on the 25th, the observed stage was 11.3 feet. The river level continued to rise through the afternoon, and eventually crested at 12.1 feet at 7 pm that evening. The river level then slowly fell during the overnight hours and during the day on the 26th, but did not fall below flood stage until 9 pm on the 26th. Lowland flooding occurred along the river near LaRue. Although there were no major reports of damage, basement and nuisance flooding did cause some minor damage. Cooperative observers in Marion measured 1.19 inches of rain on the 25th and a total of 2.44 inches from the 21st through the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Oct 25, 2:10 AM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 310 AM EDT TUE OCT 25 2005 .SHORT TERM (TODAY THRU WED NIGHT)... STRONG UPPER LEVEL LOW CONTINUES TO ROTATE OVER SOUTHERN OHIO WHILE MOVING SLOWLY EAST IN THE BASE OF THE TROUGH. THIS FEATURE IS PROGGED TO MOVE TO THE ATLANTIC SEABOARD BY TONIGHT KEEPING THE FORECAST AREA IN A BROAD UPPER LEVEL CYCLONIC FLOW WHILE BOMB DEVELOPS IN THE NORTHEASTERN UNITED STATES. PRECIPITATION WILL CONTINUE ACROSS THE ENTIRE FORECAST AREA WITH SOME IMPROVEMENT IN THE EXTREME WESTERN COUNTIES OF LUCAS...WOOD...AND HANCOCK. LAKE ENHANCEMENT WILL CONTINUE IN REVERSE LAKE EFFECT CONDITIONS OVER THE SANDUSKY AND PORT CLINTON AREAS. SAVING GRACE FOR THESE AREAS IS THAT WE ARE NOT ABOUT 20 DEGREES COLDER FOR HEAVY SNOW. RIVER RISES HAVE BEEN OCCURRING UNDER THIS BAND OF PRECIPITATION AND RIVERS ARE BEING MONITORED. MODELS SUGGEST THAT PRECIPITATION SHOULD BE ALL RAIN FOR THE MOST PART AWAY FROM THE LAKE BUT WET BULB ZERO HEIGHTS DROP JUST BELOW THE 3000 FOOT LEVEL SO WILL CONTINUE MENTION OF MIXED WITH SNOW IN THE SOUTHEAST AREAS OF AKRON CANTON AND YOUNGSTOWN THIS MORNING. COLD POOL DIVES SOUTH INTO THE FORECAST AREA TONIGHT AND LINGERING PRECIPITATION HAS A BETTER CHANCE OF MIXING WITH SNOW DURING THE OVERNIGHT AND MORNING HOURS IN THE EAST AND AWAY FROM THE LAKE. SO WILL CONTINUE TO MENTION WET SNOW MIXING WITH THE RAIN. I AM NOT EXPECTING ANY SNOW ACCUMULATIONS OVER THIS AREA AT ALL. SURFACE HIGH TRIES TO BUILD INTO THE AREA TONIGHT IN THE MIDST OF EASTERN UNITED STATES TROUGH BEING REINFORCED BY ANOTHER UPPER LEVEL SHORTWAVE TROUGH DIVING SOUTH INTO THE AREA VIA THE GFS SOLUTION. ETA/NAM SOLUTION APPEARS TO AGREE WITH THIS SOLUTION AND THEREFORE WILL KEEP MENTION OF PRECIPITATION GOING THROUGH WEDNESDAY NIGHT. I WILL STAY CLOSE TO MAV GUIDANCE TEMPERATURES THROUGH THE NEXT 60 HOURS AS THIS SOLUTION APPEARS TO FIT THE CURRENT TRENDS THAT ARE DEVELOPING WITH COLD AIR ADVECTION TAKING PLACE BY TOMORROW NIGHT. EXTREME WESTERN AREAS MAY BREAK 50 DEGREES AGAIN ON WEDNESDAY AS PRECIPITATION TRIES TO DIMINISH. && .LONG TERM (THU THRU MON)... WITH ANOTHER UPR TROF DIVING DOWN INTO LARGER TROF AND SFC TROF MOVG THRU...WL CONT TO SHOW SML CHC FOR SHRA ON THU INTO THU NITE A LTL ABV GUIDANCE POPS. AS PRE PREV FCST...BNDRY TEMPS APPEAR TO STAY JUST WRM ENUF TO KP PRECIP AS RA BUT CUD BE CLOSE TO GOING THE OTHER WAY. SFC HI PRES FULLY MOVS OVR AREA LATE THU NITE THRU THE WEEKEND AND SHUD PROVIDE DRY WX BUT PRESENCE OF UPR LOW LEAVES SOME QUESTIONS. NEXT UPR TROF AND CDFNT PROGGED FOR LATE MON SO WL CARRY CHC SHRA FOR MON. && .AVIATION(06Z-06Z)... SFC LOW SHOULD OVR THE OH VLY SHOULD DISSIPATE OVR THE NEXT COUPLE OF HRS GIVING WAY TO THE MAIN SFC LOW OVR THE MID ATLC. THIS LOW SHOULD BOMB OUT OVR THE NEXT 12 HRS. MOIST NLY FLOW OFF LK ERIE COMBINED WITH PLENTY OF COMMA HEAD MOISTURE SHOULD LEAD TO PCPN INCREASING FOR CLE/MFD/CAK/ERI OVR THE NEXT 6 HRS WITH IFR VSBYS/CIGS THRU THE DAY. VSBY TOUGH AS MOS GUIDANCE SHOWS WIDESPREAD VSBYS BLO 2SM BUT WITH STRONG WINDS AM UNCERTAIN. HAVE IMPROVED VSBYS FROM GUIDANCE A LITTLE BUT STILL KEPT 1-3 SM. NAM SUGGESTS VERY STRONG WINDS NR THE LERI SHORELINE TODAY AND HAVE INCREASED WINDS SIGNIFICANTLY NR LERI...AND EVEN INLAND AS GRADIENT TIGHTENS SIGNIFICANTLY THIS MRNG. NAM SHOWS CLOSE TO 30KT SFC WINDS AT ERI. MAY NEED TO EVEN RAISE WINDS A LITTLE MORE AT 12Z ISSUANCE. GFS WINDS SEEM WAY TOO WEAK AND HAVE DISCOUNTED. TOUGH CALL FOR TOL AND FDY TODAY. MOISTURE SHOULD SLOWLY TRY TO DIMINISH THRU THE DAY AND HAVE BROUGHT THESE SITES TO VFR BY 00Z. FDY WL TAKE A WHILE TO CLEAR OUT AS N-NE FLOW STILL FAVORABLE FOR SOME LAKE ENHANCEMENT. FLOW WILL NEED TO BECOME 350-360 DEG BEFORE PCPN CAN END THERE. THIS SHOULD HAPPEN BY 18Z. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE .PA...NONE && SHORT TERM...LOMBARDY LONG TERM...ADAMS AVIATION...MRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 438 AM EDT TUE OCT 25 2005 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-260845- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 438 AM EDT TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR TODAY ON LAKE ERIE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOMBARDY
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476789.